Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Apr 4, 2011, 5:49 AM EDT for 4 counties in Ohio. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 5:49 AM EDT (09:49 UTC)
- Expired
- Apr 4, 2011, 7:00 AM EDT
- In force
- 71 min
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Darke County, OH, Mercer County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 944 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043
WWUS81 KILN 040949
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 AM EDT MON APR 4 2011
OHZ026-034-035-042-043-041100-
DARKE OH-SHELBY OH-AUGLAIZE OH-MERCER OH-HARDIN OH-
549 AM EDT MON APR 4 2011
...A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS WILL AFFECT
NORTHWESTERN HARDIN...MERCER...AUGLAIZE...SHELBY AND NORTHERN DARKE
COUNTIES THROUGH 700 AM EDT...
AT 542 AM EDT...RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 40 MILES NORTHWEST OF CHATTANOOGA TO 43 MILES WEST OF FORT
RECOVERY TO 79 MILES WEST OF UNION CITY...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...FORT
RECOVERY...CELINA...COLDWATER...ST. HENRY...ST. MARYS...UNION CITY...
NEW KNOXVILLE...CRIDERSVILLE...NEW BREMEN...WAPAKONETA AND ANSONIA.
ALSO...CHATTANOOGA...WABASH...TAMA...MENDON...NEPTUNE...NORTH
DAYTON...MONTEZUMA AND KOSSUTH ARE NEAR THE PATH OF THIS LINE OF
RAPIDLY DEVELOPING THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4081 8365 4065 8371 4053 8389 4053 8399
4044 8400 4019 8434 4019 8442 4013 8442
4011 8446 4006 8482 4073 8480 4073 8445
4069 8444 4069 8423 4066 8420 4065 8389
4082 8387
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Apr 4, 3:26 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 4, 3:26 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
326 AM EDT MON APR 4 2011
.SYNOPSIS...
LOW PRESSURE WILL CROSS NORTHEAST THROUGH THE GREAT LAKES REGION
TODAY. A TRAILING COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OHIO
VALLEY AT THE SAME TIME. HIGH PRESSURE WILL BUILD OVER THE MIDWEST
EARLY ON TUESDAY AND USHER IN DRIER AIR TO THE OHIO VALLEY
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WAS INITIALLY TOYING WITH LOWERING GUSTS TO SUB-ADVISORY CRITERIA
EARLY TODAY BUT A FEW UPSTREAM SITES OVER WESTERN KENTUCKY AND
INDIANA ARE GUSTING AT THIS RANGE ALREADY IN THE PRE-THUNDERSTORM
ENVIRONMENT.
THESE GUSTY WINDS WILL CONTINUE TO ADVECT IN UNSEASONABLY MILD AIR
AND HIGH TEMPERATURES TODAY MAY OCCUR AT OR AROUND DAYBREAK FOR
NORTHWESTERN PORTIONS OF THE CWA. A SIGNIFICANT CLOUD SHIELD IS
OVERSPREADING THE REGION EARLY THIS MORNING SO DAYTIME INSOLATION
IS NOT LIKELY TO ADD ANY TO HIGHS TODAY. GENERALLY POPULATED WITH
LAMP GUIDANCE OVER CWA TODAY.
EXPECT WINDS TO DIE DOWN IN THE IMMEDIATE STORM ENVIRONMENT AND
THAT WILL BE THE END OF ADVISORY BUT KICK IN ANY SPECIAL WEATHER
STATEMENTS AND POSSIBLE WARNINGS. EXPECT DAYSHIFT TO TRIM COUNTIES
FROM THE ADVISORY AS SHOWERS DEVELOP AND MOVE EAST.
SEVERE THREAT APPEARS TO BE LIMITED TODAY AND I AM PRIMARILY
EXPECTING THE WORST OF IT TO OCCUR WITH A LEADING LEWP WHEN AND IF
THIS FEATURE DEVELOPS. SOUTHEAST CWA STANDS THE BEST CHANCE FOR
GETTING SEVERE AS CLEARER SKIES OVER EASTERN KENTUCKY WILL ALLOW
FOR SURFACE INSTABILITY TO ADVECT IN NICELY AND GET WRUNG OUT WITH
THE APPROACHING STORMS LATER TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
STORMS WILL DIE OUT QUICKLY THIS EVENING IN THE POST FRONTAL
ENVIRONMENT...DYING OUT ENTIRELY WITH THE PASSAGE OF THE H5
TROUGH. COLDER AIR WILL ADVECT IN ON UNIFORM NORTHWEST FLOW AS
HIGH PRESSURE BUILDS IN THE MIDWEST. SOUTHERLY FLOW WILL RETURN TO
THE REGION LATE TUESDAY...BUT NIGHTTIME LOWS WILL REMAIN COOL AS
THE SURFACE SHOULD DECOUPLE AND ANY WINDS WON'T BE ABLE TO MAKE A
SURFACE APPEARANCE UNTIL THE MIX DURING THE DAYTIME HEATING ON
WEDNESDAY. DID NOT MAKE ANY SIGNIFICANT CHANGES TO MAX/MIN TEMPS
THROUGH THE PERIOD AFTER TODAY.
MODELS ARE POINTING AT THE POSSIBILITY OF A NARROW BAND OF SHOWERS
BEING SQUEEZED OUT NORTH OF THE I-70 CORRIDOR IN OHIO AND INDIANA
ON WEDNESDAY. THIS REMAINS TO BE SEEN BUT SOME LOW CHANCE POPS
WERE WARRANTED AS THE WARM ADVECTION OVER THE REGION SHOULD BRING
IN ANOTHER ROUND OF MOISTURE...COINCIDING WITH A SURFACE LOW
DROPPING SOUTH AND STALLING IN THE SOUTHERN GREAT LAKES/NORTHERN
OHIO VALLEY REGION.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER LEVEL TROF TO SHIFT EAST EARLY ON TUE WITH THE FLOW BECOMING
NORTHWESTERLY. WL CONTINUE CHC/SLIGHT CHC POPS OF SHOWERS EARLY TUE
AND THEN IMPROVING CONDITIONS AS SFC RIDGE BUILDS IN. THE UPPER
LEVEL FLOW BACKS MORE WESTERLY WITH THE SFC RIDGE AXIS SLIDING OFF
TO THE EAST ON WED. A FAST MOVING WAVE TO TRACK THRU THE GREAT LAKES
WED/WED NIGHT. WITH THE BEST MOISTURE AND LIFT STAYING NORTH OF
ILN/S AREA WL MAINTAIN A DRY FCST. FNTL BOUNDARY TO LAY OUT E-W
ACROSS THE SRN GREAT LAKES WITH A SFC WAVE LIFTING NE FROM THE CNTRL
PLAINS INTO THE MID MS VLY ON THU AND THEN THRU THE OHIO VLY ON
FRIDAY. WL CONT CHC POPS ON THU IN THE WARM SECTOR WITH THE BEST
POPS ACROSS THE N CLOSER TO THE FNTL BOUNDARY. WL BUMP UP POPS TO
HIGH CHC FRIDAY WITH THE PASSAGE OF SFC LOW AND ASSOCIATED COLD
FRONT. ACTIVE WX PATTERN TO CONT WITH THE FNTL BOUNDARY LIFTING BACK
N AS A WARM FRONT ON SATURDAY AFTN.
TEMP WISE...HAVE GENERALLY STAYED AT OR BELOW MEX NUMBERS FOR HIGHS
AND CLOSE TO GUID FOR LOWS.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
A WARM FRONT WILL REMAIN NORTH OF THE REGION TONIGHT AS COLD FRONT
APPROACHES FROM THE WEST AND PUSHES THROUGH THE AREA DURING THE
AFTERNOON HOURS. AIR OVER THE FA RELATIVELY DRY WITH WINDS GUSTING
BTWN 25 AND 30 KT OUT OF THE S. THUS VFR CONDS EXPCTD THRU THE
NIGHT TIME HOURS. HI LEVEL CLOUDS ASSOCIATED WITH THE
PRECIPITATION NEAR THE COLD FRONT ALREADY SPREADING OVER THE FA.
AS MOISTURE CONTINUES TO ADVECT IN FROM THE S LOW CLOUDS WILL
DEVELOP AND EVENTUALLY THICKEN BY MORNING BECOMING MVFR AROUND
SUNRISE.
MONDAY MORNING WILL SEE A DECAYING AREA OF SHOWERS WITH A PSBL
ISOLD TSTM MOVING INTO THE FA. HAVE HANDLED THIS IN THE FORECAST
WITH MVFR CEILINGS AND VCSH. IF THE AIR STAYS TOO DRY THESE MVFR
CEILINGS MAY BE A LITTLE OVER DONE. AS COLD FRONT BEGINS TO PUSH
THRU THE AREA THIS AFTERNOON EXPECTING NUMEROUS SHOWERS AND ISOLD
TSTMS. USE CB IN FORECAST TO SHOW EXPECTED TIMING OF THUNDER. SOME
OF THESE TSTMS COULD CONTAIN GUSTS UP TO 50 KT. WINDS WILL BE
SOUTH TO SOUTHWEST GUSTING 30 TO 35 AND PSBL HIGHER AHEAD OF THE
FRONT.
BEHIND THE FRONT THUNDER MAY CONTINUE FOR UP TO 2 HOURS AND THEN
GIVE WAY TO NUMEROUS SHOWERS. CEILINGS ARE EXPECTED TO LOWER TO
IFR AT THAT TIME. WIND WILL BE FROM THE WEST AND NORTHWEST GUSTING
TO 30KT BEFORE SETTLING BACK TO A MORE SUSTAIN WIND AROUND
15KT BY 06Z.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE IN TSTMS ON
FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088.
KY...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR KYZ089>100.
IN...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...AR
AVIATION...HAYDUHazardous weather outlook, Apr 4, 5:42 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 542 AM EDT MON APR 4 2011 KYZ089-090-094>100-OHZ055-056-064-065-073-074-081-082-088-050945- CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE- SCIOTO- 542 AM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRONG COLD FRONT WILL CROSS THE REGION TODAY. IN ADDITION TO THE WIDESPREAD STRONG WINDS AHEAD OF THE FRONT...SEVERE THUNDERSTORMS MAY DEVELOP ALONG IT. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. LARGE HAIL AND ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>054-060>063-070>072-077>080-050945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN-HIGHLAND- 542 AM EDT MON APR 4 2011 ...SEVERE THUNDERSTORM WATCH 88 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. WIND ADVISORY. A STRONG COLD FRONT WILL CROSS THE REGION TODAY. IN ADDITION TO THE WIDESPREAD STRONG WINDS AHEAD OF THE FRONT...SEVERE THUNDERSTORMS MAY DEVELOP ALONG IT. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. LARGE HAIL AND ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Apr 4, 5:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 AM EDT MON APR 4 2011
OHZ026-034-035-042-043-041100-
DARKE OH-SHELBY OH-AUGLAIZE OH-MERCER OH-HARDIN OH-
549 AM EDT MON APR 4 2011
...A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS WILL AFFECT
NORTHWESTERN HARDIN...MERCER...AUGLAIZE...SHELBY AND NORTHERN DARKE
COUNTIES THROUGH 700 AM EDT...
AT 542 AM EDT...RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 40 MILES NORTHWEST OF CHATTANOOGA TO 43 MILES WEST OF FORT
RECOVERY TO 79 MILES WEST OF UNION CITY...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...FORT
RECOVERY...CELINA...COLDWATER...ST. HENRY...ST. MARYS...UNION CITY...
NEW KNOXVILLE...CRIDERSVILLE...NEW BREMEN...WAPAKONETA AND ANSONIA.
ALSO...CHATTANOOGA...WABASH...TAMA...MENDON...NEPTUNE...NORTH
DAYTON...MONTEZUMA AND KOSSUTH ARE NEAR THE PATH OF THIS LINE OF
RAPIDLY DEVELOPING THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4081 8365 4065 8371 4053 8389 4053 8399
4044 8400 4019 8434 4019 8442 4013 8442
4011 8446 4006 8482 4073 8480 4073 8445
4069 8444 4069 8423 4066 8420 4065 8389
4082 8387The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:10 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer | 50 min |
| Apr 4, 7:06 AM EDT | Special Weather Statement | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Miami and 3 more | 54 min |
| Apr 4, 8:01 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami | 29 min |
| Apr 4, 8:10 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 50 min |
| Apr 4, 8:36 AM EDT | Special Weather Statement | ILN | Union | 24 min |
| Apr 4, 8:50 AM EDT | Special Weather Statement | ILN | Delaware | 25 min |
| Apr 4, 8:54 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Greene, Madison, Montgomery | 51 min |
| Apr 4, 9:21 AM EDT | Special Weather Statement | ILN | Butler, Clinton, Fayette, Warren | 39 min |
| Apr 4, 9:42 AM EDT | Special Weather Statement | ILN | Fairfield, Licking, Pickaway | 63 min |
| Apr 4, 9:45 AM EDT | Special Weather Statement | ILN | Preble | 30 min |
| Apr 4, 12:22 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Logan, Miami, Montgomery, Preble | 53 min |
| Apr 4, 12:51 PM EDT | Areal Flood Advisory | ILN | Champaign, Darke, Logan, Miami, Shelby | 7 hr |
| Apr 4, 12:59 PM EDT | Special Weather Statement | ILN | Butler, Montgomery, Preble | 61 min |
| Apr 4, 1:19 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery, Preble | 6 hr |
| Apr 4, 1:54 PM EDT | Special Weather Statement | ILN | Clark, Clermont, Clinton, Fayette, Greene, Hamilton and 2 more | 51 min |
| Apr 4, 2:26 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 49 min |
| Apr 4, 2:51 PM EDT | Special Weather Statement | ILN | Adams, Brown, Clermont, Clinton, Fairfield, Fayette and 6 more | 54 min |
| Apr 4, 3:07 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fairfield, Fayette, Highland, Pickaway, Ross | 38 min |
| Apr 4, 3:22 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Ross | 16 min |
| Apr 4, 3:27 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Hocking, Licking, Pickaway | 52 min |
| Apr 4, 3:30 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more | 4 hr |
| Apr 4, 3:35 PM EDT | Flash Flood Warning | ILN | Delaware, Fairfield, Franklin, Licking, Pickaway | 116 min |
| Apr 4, 3:44 PM EDT | Tornado Warning | ILN | Licking | 21 min |
| Apr 4, 4:08 PM EDT | Areal Flood Advisory | ILN | Brown, Clinton, Fairfield, Fayette, Highland, Pickaway and 2 more | 3 hr |
| Apr 4, 4:15 PM EDT | Special Weather Statement | ILN | Scioto | 60 min |
| Apr 4, 3:46 PM EDT | Areal Flood Advisory | ILN | Grant, Pendleton | 3 hr |
| Apr 4, 11:26 AM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union | 64 min |
| Apr 4, 12:17 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 7 hr |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.